Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 99, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 26, 2011, 6:50 PM EDT for Baker County, Mitchell County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2011, 6:50 PM EDT (22:50 UTC)
- Expired
- May 26, 2011, 7:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Baker County, GA, Mitchell County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1079 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
592 WUUS52 KTAE 262250 SVRTAE GAC007-205-262315- /O.NEW.KTAE.SV.W.0099.110526T2250Z-110526T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 650 PM EDT THU MAY 26 2011 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BAKER COUNTY IN SOUTHWEST GEORGIA... NORTHEASTERN MITCHELL COUNTY IN SOUTHWEST GEORGIA... * UNTIL 715 PM EDT * AT 642 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEWTON... AND MOVING NORTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FLINT...RED STORE CROSSROADS AND BACONTON PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3144 8434 3144 8400 3123 8424 3132 8441 TIME...MOT...LOC 2250Z 218DEG 12KT 3131 8429 $$ 22-BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 4:50 PM EDT, 2 hours earlier.
Area forecast discussion, May 26, 4:50 PM EDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 450 PM EDT THU MAY 26 2011 ...SEVERE THUNDERSTORM WATCH 384 IS IN EFFECT UNTIL 1100 PM EDT FOR HENRY COUNTY IN SE ALA..AND FOR QUITMAN...CLAY...EARLY...RANDOLPH... CALHOUN...TERRELL...LEE AND DOUGHERTY COUNTIES IN SRN GA. ...SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY THIS EVENING IN SOUTHEAST ALABAMA AND THE WESTERN FLORIDA PANHANDLE... .SYNOPSIS... DURING THE MID TO LATE AFTN UPSTREAM RADARS INDICATED MULTIPLE CLUSTERS OF TSTMS ASSOCIATED WITH NOTED HEIGHT FALLS/FORCING FOR ASCENT ASSOCIATED WITH A SHORT WAVE MOVING EWD CONTINUED. THIS WAS ENHANCED BY BOUNDARY LAYER HEATING WHICH SUPPORTED FURTHER DESTABILIZATION AND A CORRESPONDING INCREASE IN STORM COVERAGE AND INTENSITY OVER SW AND S/CNTRL ALA. DURING LATE AFTN...PRIMARY REGIONAL THREAT FOR ISOLATED DAMAGING WINDS AND SEVERE HAIL WILL BE FROM E-CNTRL AL INTO FAR ERN TN...AND AHEAD OF AN EVOLVING MCS/COLD POOL ACROSS E-CNTRL/SERN AL. CLOSER TO HOME...SPC ANALYSIS SHOWED MID LAYER LAPSE RATES AROUND 7.5 C/KM...ALONG WITH HEALTHY SBCAPE VALUES ABOVE 2500 J/KG IN SOUTHEAST AL AND THE WESTERN FL PANHANDLE. THE 0-6 KM VERTICAL WIND SHEAR WAS IN THE 30-45 KT RANGE OVER OUR WESTERN ZONES LATE THIS AFTERNOON AS A PASSING SHORT WAVE ENHANCES THE MID TROPOSPHERIC WIND FIELD. THE DEEP-LAYER WIND FIELD REMAINED SUFFICIENTLY STRONG TO POSSIBLY SUPPORT ORGANIZED SUPERCELLS AND LINE SEGMENTS...WITH THE PRIMARY HAZARDS BEING LARGE HAIL AND DAMAGING WIND GUSTS ALTHO THE THREAT REMAINS SIGNIFICANTLY LESS THAN FURTHER N/NW. BASED ON THIS ...SPC ISSUED A SEVERE THUNDERSTORM WATCH FOR DOWNSTREAM COUNTIES IN SE ALA/SRN GA. AS THE MAIN CONVECTION IS PROJECTED TO MOVES E OF THE LOCAL WATCH AREA AFTER 6PM EDT...IT MAY BE POSSIBLE TO DROP THE WATCH WELL PRIOR TO 11PM EDT. AT UPPER LEVELS... DURING THE LATE AFTN/EVE...VIGOROUS TROUGH/LOW WITH BAND OF MID LEVEL VORTICITY WAS PROPAGATING EASTWARD OVER THE OHIO VALLEY. A POTENT SHORT WAVE WAS ROTATING AROUND THE BASE OF THIS TROUGH. THE MEAN LEVEL (1000-500 MB) RIDGE WAS OFFSHORE PROVIDING A SOUTHERLY FLOW OVER THE REGION. THIS COMBINATION GENERATED SEVERE WEATHER ACROSS SE REGION. DURING FRIDAY...REMNANT OF ERN UPPER TROUGH SPLITTING WITH AN INCREASINGLY SHEARED NRN PORTION LIFTING NEWD WITHIN STRONGER FLOW AROUND THE NWRN PERIPHERY OF RIDGING CENTERED OFF THE NORTH ATLANTIC COAST. WITHIN A WEAKER FLOW REGIME...THE SRN PORTION IS FORECAST TO TURN SEWD ACROSS THE SOUTH ATLANTIC COAST STATES. AT LOWER LEVELS... SURFACE ANALYSIS SHOWED A COLD FRONT FROM WESTERN KY THRU LA THE TX COAST. REGIONAL RADARS SHOWED THUNDERSTORMS DEVELOPING WELL AHEAD OF THIS FRONT ACROSS ALA/GA AREA THURS AFTN (SEE ABOVE). && .SHORT TERM...(TONIGHT INTO FRIDAY) SOUTHERN END OF SHORT WAVE WILL TRACK ACROSS THE REGION WITH THE STRONGEST DYNAMICS AND COLD FRONT REMAINING NORTH OF OUR AREA. THE SEVERE THREAT WILL INCREASINGLY DIMINISH THRU THE NIGHT AS INSTABILITIES DECREASE AND UPPER DYNAMICS (JET MAX) LIFT TO THE NORTH. THE COLD FRONT IS FORECAST TO ESSENTIALLY STALL AND DISSIPATE BY THE TIME IT REACHES OUR FORECAST AREA. STILL...THE Q-G FORCING FROM THE UPPER TROUGH...MESOSCALE BOUNDARIES (LIKE OUTFLOW FROM THUNDERSTORMS)...AND PLENTY OF MOISTURE AND INSTABILITY WILL ALLOW ISOLATED TO SCATTERED STORMS TO CONTINUE THROUGH THE NIGHT. DURING FRIDAY...WITH UPPER DYNAMICS/FRONT STILL CLOSE ENOUGH... DAYTIME HEATING AND THE WEAK DYNAMICS WILL HELP KICK OFF SCT TSTMS IN THE MORNING ACROSS MOST OF LOCAL AREA...AND ACROSS MAINLY BIG BEND AND S/CNTRL GA IN THE AFTN. DUE TO THE STEEP LOW LEVEL LAPSE AND POSSIBLY HIGH ELEVATED CAPE...A FEW STORMS COULD PRODUCE STRONG AND GUSTY WINDS AND/OR FREQUENT CLOUD TO GROUND LIGHTNING. && .MARINE... LOW WINDS AND SEAS WILL CONTINUE INTO THE WEEKEND AS THE PRESSURE GRADIENT REMAINS WEAK. HOWEVER...WINDS MAY BECOME LOCALLY STRONGER AND GUSTY NEAR THE COAST EACH AFTERNOON. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && BLOCK
Hazardous weather outlook, May 26, 10:41 AM EDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 1041 AM EDT THU MAY 26 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-271445- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1041 AM EDT THU MAY 26 2011 /941 AM CDT THU MAY 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING FOR SOUTHEAST ALABAMA AND THE WESTERN FLORIDA PANHANDLE... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EARLY EVENING...MAINLY IN SOUTHEAST ALABAMA AND WESTERN PORTIONS OF THE FLORIDA PANHANDLE. THE AIRMASS IS FORECAST TO BECOME VERY UNSTABLE THIS AFTERNOON AS DAYTIME HEATING COMBINES WITH COOLING ALOFT. AN APPROACHING UPPER LEVEL DISTURBANCE AND OUTFLOW FROM UPSTREAM THUNDERSTORMS MAY TRIGGER THUNDERSTORM DEVELOPMENT. ALTHOUGH THE WINDS ALOFT MAY NOT BE AS STRONG AS THEY NORMALLY ARE IN WINTERTIME SEVERE WEATHER OUTBREAKS...THEY MAY BE JUST STRONG ENOUGH TO COMBINE WITH THE IMPRESSIVE INSTABILITY TO PRODUCE ISOLATED SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE LARGE HAIL AND MARGINALLY SEVERE WIND GUSTS OF AROUND 60 MPH. THE SEVERE WEATHER THREAT WILL END AFTER SUNSET. ELSEWHERE...ISOLATED THUNDERSTORMS ARE POSSIBLE...BUT ORGANIZED SEVERE WEATHER IS UNLIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN SOUTHEAST ALABAMA AND WESTERN FLORIDA PANHANDLE IF ANY WATCHES OR WARNING ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 5:09 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Randolph | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.